GLYBURIDE

janetrobe
By janetrobe Latest Reply 2009-02-28 00:13:19 -0600
Started 2009-02-24 03:22:45 -0600

I have had alot of trouble taking metformin. Has any one taken glybuide with out to many side effects?


6 replies

jsd2005
jsd2005 2009-02-25 07:33:09 -0600 Report

I would recommend talking with your Dr. What kind of side effects are you experiencing? The generic for metoformin is
glucophage. Micronase is glyburide's generic. Maybe you can hear from other's about how the medicine affects them, but I would suggest a whole different medication if the side effects are severe.

There are many side effects with any medication and some are minor, others aren't. It depends on what your symptoms are. Really, this is for you and your Dr. to determine.

kdroberts
kdroberts 2009-02-25 10:52:56 -0600 Report

"The generic for metoformin is glucophage. Micronase is glyburide's generic"

Completely opposite. The brand for metformin is glucophage, among others. Micronase is the brand name for glyburide.

Glyburide, and it's sister drugs, are very, very potent. They are cheap, work well but can also cause srious problems. Because they make your pancreas spit out more insulin 24/7 without any regard to if you need it or not, if you are not eating enough carbs to cover your dose you will get low blood sugar. Skipping a meal, exercising more or something similar can cause problems. Some people gain weight when they take it but that's really the only side effect I've heard first hand that people have actually got. There are many more listed though.

Lanore
Lanore 2009-02-25 06:30:19 -0600 Report

i have used glyburide for over 20 yrs with no problem, but everyone is diferent. Take four a day.

2009-02-24 06:27:44 -0600 Report

Very effective. My husband had used it for 3 months after there was no change in his numbers for almost 2 years of other medications. His blood sugar A1c went from 9.9-6.1; clearly a change for 3 months, and his six months appt. is due soon.

Bluebutterfly
Bluebutterfly 2009-02-24 05:43:49 -0600 Report

I take glyburide four times a day. I have never had any problem with it. I don't know about anyone else.Hope tis helps.